Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 8, NWS Lubbock, TX

April 24, 2025Dickens County, Motley County, Texas

NWS Lubbock, TX issued this tornado warning at Apr 24, 2025, 8:13 PM CDT for Dickens County, Motley County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2025, 8:13 PM CDT (01:13 UTC)
Expired
Apr 24, 2025, 9:00 PM CDT
In force
47 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Dickens County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2394 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2394 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
1.0
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted.

379 
WFUS54 KLUB 250113
TORLUB
TXC125-345-250200-
/O.NEW.KLUB.TO.W.0008.250425T0113Z-250425T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
813 PM CDT Thu Apr 24 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  North central Dickens County in northwestern Texas...
  Southwestern Motley County in northwestern Texas...

* Until 900 PM CDT.

* At 812 PM CDT, a severe thunderstorm with a history of producing 
  tornadoes was located 9 miles southwest of Matador, moving 
  southeast at 15 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Afton around 840 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3393 10096 3398 10082 3383 10061 3374 10088
TIME...MOT...LOC 0112Z 318DEG 13KT 3390 10090 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

CR/MCZ
2 follow-up statements
386 
WWUS54 KLUB 250136
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
836 PM CDT Thu Apr 24 2025

TXC125-345-250200-
/O.CON.KLUB.TO.W.0008.000000T0000Z-250425T0200Z/
Dickens TX-Motley TX-
836 PM CDT Thu Apr 24 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL DICKENS AND SOUTHWESTERN MOTLEY COUNTIES...

At 835 PM CDT, a severe thunderstorm with a history of producing 
tornadoes was located 7 miles northwest of Afton, or 11 miles south 
of Matador, moving southeast at 10 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Dickens and southwestern Motley Counties, including the
following locations... Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3393 10096 3398 10082 3383 10061 3374 10088
TIME...MOT...LOC 0135Z 323DEG 8KT 3386 10087 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

MCZ
744 
WWUS54 KLUB 250145
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
845 PM CDT Thu Apr 24 2025

TXC125-345-250200-
/O.CON.KLUB.TO.W.0008.000000T0000Z-250425T0200Z/
Dickens TX-Motley TX-
845 PM CDT Thu Apr 24 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL DICKENS AND SOUTHWESTERN MOTLEY COUNTIES...

At 844 PM CDT, a severe thunderstorm capable of producing a tornado 
was located 6 miles northwest of Afton, or 3 miles south of Roaring 
Springs, moving south at 5 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Dickens and southwestern Motley Counties, including the
following locations...Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3393 10096 3398 10082 3383 10061 3374 10088
TIME...MOT...LOC 0144Z 349DEG 5KT 3385 10088 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

MCZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:11 PM CDT, 2 hours 2 minutes earlier. Its key messages:

  • Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible.
  • Friday night and Saturday morning hold potential for heavy rain and some flooding.
  • Daily chances for storms, some severe, continue through Wednesday.
Area forecast discussion, Apr 24, 6:11 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
611 PM CDT Thu Apr 24 2025

...New AVIATION...

.KEY MESSAGES...

 - Scattered severe thunderstorms are expected across much of the
   forecast area with large hail, strong wind gusts, and a tornado
   possible.

 - Friday night and Saturday morning hold potential for heavy rain
   and some flooding.

 - Daily chances for storms, some severe, continue through
   Wednesday.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 217 PM CDT Thu Apr 24 2025

Threat of severe weather later this afternoon and evening is still
on par. Current satellite imagery shows an outflow boundary
moving southward through the far southern Texas Panhandle with CU
developing along and behind the boundary. Could see some
thunderstorm development with this boundary as it continues south
and intercepts the dryline.

Upper level flow will be from the west the rest of today through
tomorrow afternoon as a ridge builds overhead due to a trough
pushing over the western CONUS. Surface southerly flow will keep
dewpoints in the 50s to 60s for most of the region allowing the
dryline to set up over western South Plains. Low level convergence
ahead of the dryline should aid in thunderstorm initiation over
the South Plains later this afternoon. Current satellite imagery
shows some small CU beginning to develop over portions of the
South Plains along the dryline. Any thunderstorms that develop are
expected to expand as they move eastward through the evening.
Model soundings indicate CAPE values of 2500-3000 J/kg across
most of the region through the evening therefore, expect scattered
severe thunderstorms. Very large hail up to softball size and
strong wind gusts up to 70 mph are expected with any severe
thunderstorms that develop. A tornado or two are also possible,
especially near the outflow boundary. Could see some heavy
rainfall and areas of flooding with PWAT values up to 1.25".

Thunderstorm chances will move out of the east overnight as the
upper ridging builds overhead and will suppress precipitation
through the afternoon. Low stratus will fill in over most of the
region early tomorrow morning. Patchy fog is also possible for
areas on the Caprock. The low clouds and fog are expected to clear
out late in the morning. A front will push into the region
tomorrow late afternoon through early evening and stall over
northern portions of the region. Storm chances return later
tomorrow afternoon following the front. Severe thunderstorm
thunderstorms are expected tomorrow as soundings show CAPE values
over 3000 J/kg.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 217 PM CDT Thu Apr 24 2025

Rare for our office, we're genuinely struggling to find a break
in rain chances through the middle of next week. This is thanks to
unsettled SW flow parked atop a plume of gulf moisture residing
over much of W TX. Add to this a pair of cold fronts (one arriving
Friday and lingering into Saturday with another expected Tuesday),
a persistent dryline and we'll have sufficient low-level forcing
available. Capping concerns are moot until Sunday at which point
stronger SW flow ahead of an upper low lifting across the Central
Rockies will deliver a warmer EML which may serve to keep any
dryline convection more isolated. A trailing upper impulse over
the Desert Southwest by Tuesday looks to erode this capping while
the second cold front around this time aids in broader PoPs that
continue through Wednesday as the trough ejects over W TX. Few
changes to NBM were needed for Sun-Wed.

The big story in the extended is the threat for heavy rain and
flooding beginning Friday night and continuing through Saturday
morning as we expect a cold front to stall or move very slowly
south over the CWA while intercepting a rich plume of PWATs
pushing 1.6", or nearly 300 percent of normal which alone raises
eyebrows. Add to this a nocturnal LLJ from the S-SE feeding rich
moisture orthogonally to the W-E front and the stage appears
primed for training convection with heavy rain and flooding at
times. Where this band of heaviest rain (potentially up to several
inches) sets up will hinge on the strength and location of
convective outflows, so opted to keep heavy rain mention very
broad in scope until Saturday afternoon at which time the LLJ
component subsides which should spur a downturn in PoPs. The
remnant front is still progged to retreat north and out of our
area as a warm front by the evening, so only low PoPs appear
warranted overnight in its wake.

&&

.AVIATION...
(00Z TAFS)
Issued at 605 PM CDT Thu Apr 24 2025

TSRA will continue to be possible at all terminals through the
evening. VCTS is currently observed at PVW and LBB with this
activity being generally east of the terminals and will be well
east of the terminals after 03Z. CDS should be clear of TSRA by
05Z. The next forecast uncertainty will be with low CIGs during
the overnight hours through late morning. There are some
indications that IFR CIGs could affect the terminals, but
uncertainty is too low to put in the TAFs at this time.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...10
LONG TERM....93
AVIATION...51
Hazardous weather outlook, Apr 24, 4:03 PM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
403 PM CDT Thu Apr 24 2025

TXZ021>044-252115-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
403 PM CDT Thu Apr 24 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

A Tornado Watch is in effect through 11 PM this evening for the
Rolling Plains, the far southeastern Texas Panhandle, and the
eastern South Plains.

A Severe Thunderstorm Watch is in effect through 10 PM this evening
for the western South Plains.

Scattered thunderstorms will develop across the region this afternoon.
These storms will then expand in coverage as they move to the east
through the evening hours. Some severe storms are likely and will be
capable of producing large hail up to softball size and damaging wind
gusts up to 70 mph. Additionally, a few tornadoes are possible along
with flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Daily chances for thunderstorms, including severe weather, will
continue each afternoon from Friday through Wednesday. Heavy rain
and flooding are possible Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 24, 7:12 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
712 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     Hail             7 ESE South Plains      34.19N 101.19W
04/24/2025  E4.00 Inch       Floyd              TX   Public

&&

JWJ
Local storm report, Apr 24, 7:18 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
718 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tornado          9 SW Flomot             34.13N 101.08W
04/24/2025                   Floyd              TX   Public

            Multiple public and spotter reports.

&&

JWJ
Local storm report, Apr 24, 7:29 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
729 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     Hail             9 SSW Flomot            34.11N 101.06W
04/24/2025  M5.20 Inch       Floyd              TX   Public

            Via X...measured with calipers. Exact
            location estimated with radar.

&&

JWJ
Local storm report, Apr 24, 7:31 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
731 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Hail             10 ESE South Plains     34.15N 101.15W
04/24/2025  M4.50 Inch       Floyd              TX   Public

            Via X ...tape measured.

&&

JWJ
Local storm report, Apr 24, 7:40 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
740 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tornado          10 S Ralls              33.53N 101.38W
04/24/2025                   Crosby             TX   Law Enforcement

            Short lived tornado. Crosby SO.

&&
Local storm report, Apr 24, 8:06 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
806 PM CDT Thu Apr 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     Tornado          4 W Roaring Springs     33.90N 100.93W
04/24/2025                   Motley             TX   Law Enforcement

            Brief tornado observed.

0744 PM     Flood            1 NE Crosbyton          33.66N 101.23W
04/24/2025                   Crosby             TX   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:01 PM CDTSevere Thunderstorm WarningLUBCrosby59 min
Apr 24, 7:11 PM CDTTornado WarningLUBFloyd, Motley34 min
Apr 24, 7:41 PM CDTTornado WarningLUBFloyd, Motley34 min
Apr 24, 7:41 PM CDTTornado WarningLUBCrosby34 min
Apr 24, 7:58 PM CDTFlash Flood WarningLUBCrosby3 hr
Apr 24, 8:00 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBGarza, Lynn39 min
Apr 24, 8:07 PM CDTTornado WarningLUBCrosby, Garza38 min
Apr 24, 8:22 PM CDTAreal Flood AdvisoryLUBMotley32 min
Apr 24, 8:40 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBCrosby, Dickens, Garza, Kent65 min
Apr 24, 8:51 PM CDTTornado Warning Tornado observedLUBCrosby, Garza, Kent24 min
Apr 24, 8:54 PM CDTFlash Flood WarningLUBMotley2 hr
Apr 24, 8:58 PM CDTTornado WarningLUBDickens, Motley23 min
Apr 24, 9:06 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens37 min
Apr 24, 9:10 PM CDTTornado WarningLUBGarza, Kent35 min
Apr 24, 9:27 PM CDTFlash Flood WarningLUBGarza, Kent3 hr
Apr 24, 9:40 PM CDTTornado WarningLUBCrosby, Dickens, Garza, Kent35 min
Apr 24, 10:10 PM CDTTornado WarningLUBGarza, Kent35 min
Apr 25, 12:50 PM CDTFlood WatchLUBBriscoe, Castro, Childress, Cottle, Crosby, Dickens and 14 more27 hr
Apr 25, 2:24 PM CDTSevere Thunderstorm WarningLUBBailey66 min
Apr 25, 3:21 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Lamb54 min
Apr 25, 3:58 PM CDTTornado WarningLUBBailey, Hockley, Lamb32 min
Apr 25, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Lamb47 min
Apr 25, 4:30 PM CDTTornado WarningLUBBailey, Lamb30 min
Apr 25, 4:37 PM CDTAreal Flood AdvisoryLUBLamb40 min
Apr 25, 4:58 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBHockley, Lamb62 min
Apr 25, 5:03 PM CDTFlash Flood WarningLUBLamb2 hr
Apr 25, 5:04 PM CDTTornado WarningLUBHockley, Lamb26 min
Apr 25, 5:30 PM CDTTornado WarningLUBHockley, Lamb30 min
Apr 25, 5:54 PM CDTAreal Flood AdvisoryLUBHockley, Lubbock65 min
Apr 25, 6:00 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lamb, Lubbock60 min
Apr 25, 6:44 PM CDTFlash Flood WarningLUBHockley2 hr
Apr 25, 6:58 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lubbock62 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.